MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C. 20 INCH EXT SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C. 20 INCH EXT SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number C20022
Medical Device Problem Codes Difficult to Remove (1528); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patients date of birth is unknown; their age was used to calculate the place holder date of (b)(6).Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.Device lot #: an invalid lot # of 200056797 was provided.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the 20 inch ext set experienced difficulty disconnecting the device which caused the picc to be removed.The following information was provided by the initial reporter: the tubing was placed directly into a lumen of a picc and not into the needleless connector.Customer response 25-aug-2020: are you able to provide a part no and batch no for the reported extension tubing? ref# c20022 lot# (10)20056787.Was there any adverse event(s) as a result of the reported defect? yes pt.¿s picc line had to be removed prematurely.
 
Event or Problem Description
It was reported that the 20 inch ext set experienced difficulty disconnecting the device which caused the picc to be removed.The following information was provided by the initial reporter: the tubing was placed directly into a lumen of a picc and not into the needleless connector.Customer response 25-aug-2020: ¿ are you able to provide a part no and batch no for the reported extension tubing? ref# (b)(4) lot# (10)20056787; ¿ was there any adverse event(s) as a result of the reported defect? yes pt.¿s picc line had to be removed prematurely.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10 device available for eval yes.D.10 returned to manufacturer on: 08/31/2020.Investigation conclusion.It was reported that the male piece from the extension tubing broke off in the picc line.Received from the customer is one used extension model c20022 lot 20056797.Attached to the set¿s female luer is a maxzero connector model mz1000-07 lot unknown.The set was visually inspected for cracks, misassemblies or damages to the components.Visual inspection found that the male luer (p/n 600117) tip of the set was broken off.Closer inspection under a lab microscope observed stress marks at the break site.No tool marks were observed.Equipment used for testing on 21sep2020: ¿ optical ram-cnc eq 08204 5-feb-21.A device history record for model c20022 with lot number 20056797 was performed.The search showed that a total of (b)(4) units in 1 lot number were built on 25may2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause of the break is due to excessive outside force on the male luer as indicated by the visible stress marks observed on the broken male luer tip.The root cause of the outside force could not be determined.

Brand Name
20 INCH EXT SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.
blvd. insurgentes 20351
tijuana, null 22244
MX  22244
MDR Report Key10468519
Report Number9616066-2020-02662
Device Sequence Number3257075
Product Code FPA
UDI-Device Identifier10885403235498
UDI-Public10885403235498
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberC20022
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MZ1000-07.
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight55